Alert archive / South Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Charleston, SC

August 12, 2014Charleston County, South Carolina

NWS Charleston, SC issued this special weather statement at Aug 12, 2014, 9:21 PM EDT for Charleston County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2014, 9:21 PM EDT (01:21 UTC)
Expired
Aug 12, 2014, 10:15 PM EDT
In force
54 min
Issued by
NWS Charleston, SC

County Charleston County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2014-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2014-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
924 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WWUS82 KCHS 130121
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EDT TUE AUG 12 2014

SCZ044-045-050-052-130215-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
921 PM EDT TUE AUG 12 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 1015 PM EDT...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NAVAL WEAPONS
STATION CHARLESTON TO RED TOP...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NAVAL WEAPONS STATION CHARLESTON...CHARLESTON AIRPORT...BUSHY PARK...
MORELAND...CHARITY...WESTMORELAND BRIDGE...CHARLESTON NAVAL 
COMPLEX...CHARLES TOWNE LANDING...SMITH...JAMES EDWARD 
BRIDGE...MOUNT PLEASANT...PARK CIRCLE...CAINHOY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3301 7950 3302 7952 3302 7950 3303 7951
      3302 7956 3299 7954 3301 7956 3300 7958
      3296 7957 3299 7959 3297 7960 3294 7961
      3294 7957 3291 7957 3285 7969 3281 7972
      3279 8020 3302 8002 3311 7944
TIME...MOT...LOC 0121Z 271DEG 26KT 3297 7994 3281 8012

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 12, 9:18 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 12, 9:18 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
918 PM EDT TUE AUG 12 2014

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT...THEN DRIFT
OVER THE AREA INTO THE DAY ON WEDNESDAY. THE FRONT WILL THEN
LINGER ALONG THE SOUTHEAST COAST THROUGH THE LATE WEEK TIME PERIOD
AND DISSIPATE. THE REMNANTS OF THE FRONT COULD LIFT BACK NORTH
THROUGH THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A LARGE SCALE EASTERN TROUGH THAT HAS PREVAILED FOR MUCH OF
SUMMER 2014 REMAINS ANCHORED IN PLACE AGAIN TONIGHT...KEEPING THE
SUB-TROPICAL ATLANTIC RIDGE SUPPRESSED TO THE SOUTH ACROSS
FLORIDA. AT THE SURFACE THE STATIONARY FRONT THAT SEEMED TO LINGER
OVER/NEAR THE REGION SINCE LATE LAST WEEK HAS LIFTED NORTH AS A
WARM FRONT OFF THE MID-ATLANTIC COAST...AND IN IT/S PLACE A COLD
FRONT WILL APPROACH FROM THE NW LATE TONIGHT.

A CONSOLIDATION OF BOUNDARIES HAS LED TO A LARGE BUT FAST MOVING
AREA OF SHOWERS/T-STORMS OVER THE CHARLESTON TRI-COUNTY AREA.
THERE WILL BE A QUICK 1/2 TO 2/4 INCHES OF RAIN...FREQUENT
LIGHTNING AND SOME WIND GUSTS PAST 30 MPH. WE/LL LIKELY SNEAK BY
WITH THE HEAVIER RAINS STAYING OUT OF DOWNTOWN CHARLESTON...WHICH
IS FORTUNATE NOW THAT HIGH TIDE IS APPROACHING. CONVECTION WILL BE
WANE BY 11 PM OR MIDNIGHT...AND THE OVERNIGHT FOR THE MOST PART
LOOKS TO BE RAINFREE.

SKIES WILL SHOW A GRADUALLY CLEARING TREND OVERNIGHT...AND THIS
MAY SET THE STAGE FOR LATE NIGHT FOG INLAND GIVEN ALL THE RECENT
RAINS. BUT ON THE NEGATIVE SIDE THERE DOES LOOK TO BE TOO MUCH
MIXING OFF THE DECK. FOR NOW WE/LL KEEP FOG OUT OF THE FORECAST
AND RE-EVALUATE IN LATER UPDATES.

IT/LL BE WARM AND EXTREMELY STICKY AGAIN...WITH PLENTY OF
CICADA...CRICKET AND FROG SOUNDS TO OCCUR DUE TO THESE CONDITIONS.
LOWS WILL BE NO LOWER THAN THE LOWER AND MIDDLE 70S INLAND AND
UPPER 70S ON THE ISLAND COMMUNITIES.

FOR ASTRONOMY INTERESTS...THE PERSEIDS WILL PEAK TONIGHT. BUT
THERE IS STILL PLENTY OF ILLUMINATION FROM THE MOON AND CLOUDS
WILL BE AROUND FOR AT LEAST PART OF THE NIGHT...SO VIEWING MAY NOT
BE OPTIMAL. BUT STILL WORTH CHECKING OUT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY AND WEDNESDAY NIGHT...ALOFT THE FORECAST AREA WILL REMAIN
ALONG THE SOUTHERN PERIPHERY OF THE TROUGH ASSOCIATED WITH THE DEEP
CLOSED LOW TO THE NORTH. THE COLD FRONT WILL START THE DAY BISECTING
THE AREA WITH THE MODELS DEPICTING QUITE THE PWAT GRADIENT FROM
NORTH TO SOUTH. THE FRONT WILL SLOWLY DRIFT SOUTHWARD THROUGH THE
DAY WHICH WILL KEEP PWATS ACROSS THE NORTHERN HALF OF THE AREA
AROUND 1.5 INCHES AND FALLING...WHILE TO THE SOUTH PWATS WILL
CONTINUE TO BE AROUND 2.2 INCHES CLOSER TO THE ALTAMAHA. THE DEEP
MOISTURE GRADIENT WILL NECESSITATE A GRADIENT IN POPS ALONG ROUGHLY
THE SAME LINES. LOCATIONS TO THE NORTH WILL SEE ISOLATED CONVECTION
AT BEST...WHILE AREAS FURTHER SOUTH WILL REQUIRE 40-50 POPS. THE
OVERALL SEVERE THREAT IS QUITE LOW...BUT AREAS ALONG AND SOUTH OF
I-16 WILL CONTINUE TO SEE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
FROM THE STRONGER STORMS THAT DEVELOP. OVERNIGHT...THE LAND BASED
CONVECTION WILL DISSIPATE WITH THE LOSS OF HEATING AND THERE MAY BE
A FEW SHOWERS/STORMS OFFSHORE. HIGHS WILL BE IN THE LOW 90S WITH
LOWS RANGING FROM THE UPPER 60S FAR INLAND TO THE MID 70S ALONG THE
COAST.

THURSDAY THROUGH FRIDAY...THE DEEP MOISTURE GRADIENT WILL MAKE SLOW
SOUTHWARD PROGRESS THROUGH THE END OF THE WEEK. THE FORECAST FOR
EACH DAY IS QUITE SIMILAR...THOUGH THE POP GRADIENT WILL DRIFT A
FURTHER TO THE SOUTH EACH DAY. THERE ARE SOME INDICATIONS WE COULD
SEE A FEW SHOWERS/STORMS DEVELOP ALONG THE SEA BREEZE ALONG THE
SOUTH CAROLINA COAST AS WELL ON FRIDAY SO SLIGHT CHANCE POPS HAVE
BEEN ADDED FURTHER TO THE NORTH. OTHERWISE...THE END OF THE WEEK
WILL BE MUCH QUIET THAN THE LAST SEVERAL DAYS HAVE BEEN. WE WILL
CONTINUE TO SEE HIGHS IN THE LOW 90S AND LOWS IN THE UPPER 60S
INLAND TO MID 70S AT THE COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER TROUGH PATTERN WILL PERSIST ACROSS THE ENTIRE EASTERN
UNITED STATES FOR MUCH OF THE EXTENDED PERIOD. THE REMNANTS OF THE
LATE WEEK COLD FRONT COULD MEANDER BACK THROUGH THE FORECAST AREA
ON SATURDAY...BEFORE AN INLAND SURFACE TROUGH TAKES SHAPE AND
SUPPORTS A MORE SOLID SOUTH/SOUTHWEST FLOW INTO EARLY NEXT WEEK.
MOISTURE PROFILES WILL BEGIN TO RECOVER SATURDAY AND STEADILY
INCREASE EACH DAY...ESPECIALLY AS STRONGER SHORTWAVE ENERGY SHIFTS
EAST MONDAY AND TUESDAY. CONVECTIVE COVERAGE SHOULD RETURN TO MORE
SEASONAL NORMALS...AND HAVE ADVERTISED RAIN CHANCES PEAKING IN THE
SOLID 30 PERCENT CHANCE RANGE DURING THE AFTERNOON PERIODS. HIGH
TEMPERATURES WILL VARY LITTLE THROUGH THE EXTENDED
FORECAST...GENERALLY REACHING THE LOWER 90S AWAY FROM THE LOCALLY
COOLER COASTLINE EACH DAY.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
KCHS...MVFR CONDITIONS WITH TSRA AND GUSTY W-NW WINDS WILL IMPACT
THE TERMINAL THROUGH 02Z...THEN VFR WEATHER WILL RETURN. PROBABLY
TOO MUCH MIXING TO INHIBIT FOG/STRATUS LATE TONIGHT/WEDNESDAY
MORNING. LITTLE TO NO RISK FOR SHRA/TSRA WEDNESDAY
AFTERNOON/EVENING.

KSAV...THERE IS ONLY A LOW END CHANCE FOR A LITTLE FOG/STRATUS
LATE TONIGHT/WEDNESDAY MORNING. ISOLATED TO SCATTERED SHRA/TSRA
WILL DEVELOP WEDNESDAY AFTERNOON/EVENING DUE TO THE INTERACTION OF
THE SEA BREEZE AND A NEARBY COOL FRONT. PROBABILITIES ARE LOW
ENOUGH TO JUSTIFY NOTHING WORSE THAN CB CLOUDS AND VCTS AT THIS
TIME AFTER 19Z.

EXTENDED AVIATION OUTLOOK...LITTLE IF ANY RISK FOR SHRA/TSRA LATE
THIS WEEK. THUS VFR WEATHER WILL PREVAIL.

&&

.MARINE...
THIS EVENING AND TONIGHT...A SLIGHT ENHANCEMENT TO THE PRESSURE
GRADIENT WILL OCCUR OVER THE WATERS AS A COLD FRONT APPROACHES THE
WATERS LATE TONIGHT. WINDS WILL INCREASE TO A SOLID 15 KT IN
RESPONSE TO THE ENHANCEMENT...EXCEPT 15-20 KT OVER THE GEORGIA
OFFSHORE WATERS. SEAS SHOULD ALSO BUILD TO 2-4 FT...WITH A FEW 5 FT
SEAS POSSIBLE BEYOND 40 NM IN OFFSHORE GEORGIA WATERS.

WEDNESDAY THROUGH SUNDAY...A COLD FRONT WILL BE POSITIONED JUST
INLAND OF THE WATERS ON WEDNESDAY AND WILL SLOWLY DRIFT SOUTHWARD
THROUGH THE END OF THE WEEK. IMMEDIATELY AHEAD OF THE FRONT...THE
PRESSURE GRADIENT WILL BE TIGHT ENOUGH TO SUPPORT WINDS UP TO 15-20
KT AT TIMES LATE WEDNESDAY...BUT BELOW SMALL CRAFT ADVISORY
THRESHOLDS. THEREAFTER...THE FRONT AND THE PRESSURE GRADIENT WILL
WEAKEN AND FLOW WILL BECOME VARIABLE AT TIMES AND REMAIN BELOW 15
KT. SEAS WILL GENERALLY RUN 1-3 FT THROUGH THE PERIOD.

&&

.TIDES/COASTAL FLOODING...
TONIGHT...TIDES ARE FORECAST TO BE ABOVE 7.0 MLLW IN THE CHARLESTON
HARBOR. A COASTAL FLOOD ADVISORY WILL THEREFORE BE ISSUED FROM 7 PM
UNTIL 1 AM FOR ALL COASTAL COUNTIES IN SOUTHEAST SOUTH CAROLINA. A
PEAK TIDE LEVEL OF 7.2-7.5 FT MLLW IS FORECASTED IN THE CHARLESTON
HARBOR AROUND HIGH TIDE TONIGHT.

DUE TO LINGERING ASTRONOMICAL INFLUENCES...THE WEDNESDAY EVENING
HIGH TIDE MAY ONCE AGAIN PEAK AROUND SHALLOW COASTAL FLOODING
THRESHOLDS IN CHARLESTON HARBOR. A COASTAL FLOOD ADVISORY MAY BE
NEEDED.

&&

.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25. FORTUNATELY WE HAVE
TOP NOTCH TECHS WORKING ON THE SITUATION AND THE PROJECT IS GOING
ALONG SMOOTHLY AT THIS TIME. UNTIL THE RADAR COMES BACK INTO
OPERATION WE SUGGEST USING SURROUNDING RADAR SITES
KJAX...KJGX...KVAX...KLTX AND KCAE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR SCZ048>052.
MARINE...NONE.

&&

NEAR TERM...
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Aug 12, 4:19 PM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT TUE AUG 12 2014

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-131200-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
419 PM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT
THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS
OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-131200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
419 PM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT
THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS
OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS.

COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE WITH HIGH
TIDE EARLY TONIGHT. A COASTAL FLOOD ADVISORY COULD BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048-049-051-052-131200-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-TIDAL BERKELEY-
419 PM EDT TUE AUG 12 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT
THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS
OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-131200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
419 PM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ050-131200-
CHARLESTON-
419 PM EDT TUE AUG 12 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT
THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS
OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COASTAL FLOODING...DUE TO LINGERING ASTRONOMICAL INFLUENCES...THE
WEDNESDAY EVENING HIGH TIDE MAY ONCE AGAIN PEAK AROUND SHALLOW
COASTAL FLOODING THRESHOLDS IN CHARLESTON HARBOR. A COASTAL FLOOD
ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Aug 12, 5:40 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     5 SSW MONCKS CORNER     33.14N  80.05W
08/12/2014                   BERKELEY           SC   LAW ENFORCEMENT

            THUNDERSTORM WINDS BLEW DOWN A LARGE TREE ALONG OAKLEY
            ROAD NEAR THE KURIOS LANE INTERSECTION.

&&

EVENT NUMBER CHS1400966

SPR
Local storm report, Aug 12, 5:45 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HEAVY RAIN       2 SSE TYBEE ISLAND      31.99N  80.85W
08/12/2014  U0.00 INCH       CHATHAM            GA   TRAINED SPOTTER

            STANDING WATER ABOUT 4 INCHES DEEP ON ROAD WAS SPILLING
            OVER ONTO LAWNS. ROADS PASSABLE.

&&

EVENT NUMBER CHS1400967

SPR
Special weather statement, Aug 12, 6:25 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT TUE AUG 12 2014

SCZ040-042>044-122330-
ALLENDALE-DORCHESTER-HAMPTON-INLAND COLLETON-
625 PM EDT TUE AUG 12 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...
DORCHESTER...HAMPTON AND COLLETON COUNTIES THROUGH 730 PM EDT...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MILLETT TO
SHIRLEY...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN...MILBURY...SCOTIA...BALDOCK...VALENTINE...ROUSE...ALLENDALE
COUNTY AIRPORT...SEIGLING...LAKE WARREN STATE PARK...NIXVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
EXCESSIVE CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3316 8154 3311 8136 3312 8120 3303 8108
      3310 8094 3307 8090 3309 8088 3313 8090
      3318 8078 3287 8071 3261 8137 3273 8142
      3275 8140 3277 8143 3284 8142 3284 8146
      3297 8150 3301 8149 3303 8152 3314 8156
TIME...MOT...LOC 2225Z 241DEG 27KT 3313 8148 3271 8132
Local storm report, Aug 12, 6:31 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       5 SSW MONCKS CORNER     33.13N  80.06W
08/12/2014  U0.00 INCH       BERKELEY           SC   LAW ENFORCEMENT

            STANDING WATER WAS REPORTED ON HORSESHOE ROAD. WATER
            WAS SPILLING INTO YARDS AND APPROACHING STEPS TO
            ADJACENT HOMES. ROAD WAS PASSABLE.

&&

EVENT NUMBER CHS1400968

SPR
Special weather statement, Aug 12, 7:27 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT TUE AUG 12 2014

SCZ043-044-130015-
DORCHESTER-INLAND COLLETON-
727 PM EDT TUE AUG 12 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 815 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SMOAKS TO 6 MILES
SOUTHEAST OF ISLANDTON...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILLIAMS...BELLS CROSSROADS...SMOAKS...SMYLY...STOKES...STOKES...
RHODES CROSSROADS...CAT HOLE...COLLETON MEDICAL CENTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3326 8043 3327 8040 3289 8032 3280 8089
      3283 8090 3287 8094 3304 8106 3310 8094
      3307 8090 3309 8088 3313 8090 3314 8088
      3327 8044
TIME...MOT...LOC 2327Z 258DEG 20KT 3308 8082 3288 8083
Special weather statement, Aug 12, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EDT TUE AUG 12 2014

SCZ044-045-050-052-130215-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
921 PM EDT TUE AUG 12 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 1015 PM EDT...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NAVAL WEAPONS
STATION CHARLESTON TO RED TOP...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NAVAL WEAPONS STATION CHARLESTON...CHARLESTON AIRPORT...BUSHY PARK...
MORELAND...CHARITY...WESTMORELAND BRIDGE...CHARLESTON NAVAL
COMPLEX...CHARLES TOWNE LANDING...SMITH...JAMES EDWARD
BRIDGE...MOUNT PLEASANT...PARK CIRCLE...CAINHOY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3301 7950 3302 7952 3302 7950 3303 7951
      3302 7956 3299 7954 3301 7956 3300 7958
      3296 7957 3299 7959 3297 7960 3294 7961
      3294 7957 3291 7957 3285 7969 3281 7972
      3279 8020 3302 8002 3311 7944
TIME...MOT...LOC 0121Z 271DEG 26KT 3297 7994 3281 8012

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:44 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston61 min
Aug 13, 4:21 PM EDTSpecial Weather StatementCHSMcIntosh54 min

Nearby

Special Weather Statements in South Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.